MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, the tip of fenestrated bipolar forceps began to gradually become misaligned even though the tissue was not grasped forcefully.Site checked, and the screw that holds the tip in place seemed weak.While removing it from arm, the instrument got stuck in trocar and entire instrument was removed with trocar.Same issue occurred with changed instrument from same lot.Site used another lot to complete the surgery.The procedure was completed with no reported injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations did replicate and confirm the customer complaint "the screw that holds the tip in place seemed weak".The instrument was found to have a broken semi tubular rivet at the grip base.The component is damaged and there may be missing material, but the size of the missing pieces cannot be confirmed.The broken piece was not returned with the instrument.Further inspection of the returned instrument found no additional damage or abnormalities.The second bipolar forceps with same lot number was found to have a broken semi tubular rivet at the grip base.The component is damaged and there may be missing material, but the size of the missing pieces cannot be confirmed.The broken piece was not returned with the instrument.Further inspection of the returned instrument found no additional damage or abnormalities.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.This issue can be resolved by using an alternate instrument to complete the procedure.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24508912
Report Number2955842-2026-15036
Device Sequence Number10593701
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270630(10)K12250619
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK12250619 0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale